MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-REVISION EXTENSION STEM - FLUTED Ø 15 L 105; KNEE EXTENSION STEM

MEDACTA INTERNATIONAL SA GMK-REVISION EXTENSION STEM - FLUTED Ø 15 L 105; KNEE EXTENSION STEM
Catalog Number 02.07.FCL15105
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 12/19/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical evaluation performed by medical affairs director: 3 years after tka the screw that secures the offset femoral stem to the articular component backed out and gave pain.Additional surgery was performed to remove the loose screw.During surgery the insert was also changed to a new one, as customary, although no problem with the inlay had been detected.The system should be able to work properly in absence of the loose screw.The cause for self-unscrewing of this particular screw is not known and is an extremely rare occurrence.According to report, a torque-limiting screwdriver was used at surgery so the possible causes of unscrewing are further reduced.No conclusion can be drawn as to the causes of this incident.Batch review performed on 18 january 2018: (b)(4).
 
Event or Problem Description
The patient came in complaining of pain 3 years after primary.The femoral extension stem screw had backed out.The surgeon retrieved the screw without replacing it.He also swapped the insert.The surgery was completed successfully.Dinamometric screwdriver (6nm) was used to screw it in during the primary surgery.

Brand Name
GMK-REVISION EXTENSION STEM - FLUTED Ø 15 L 105
Common Device Name
KNEE EXTENSION STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key7204888
Report Number3005180920-2017-00848
Device Sequence Number1448012
Product Code JWH
UDI-Device Identifier07630030823008
UDI-Public07630030823008
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K120790
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2017
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2017
Device Catalogue Number02.07.FCL15105
Device Lot Number124314
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2017
Initial Report FDA Received Date01/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR